Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Effexor interact with Sertraline?

Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2243 Questions

default
Posted on Fri, 3 Mar 2017 in Mental Health
Question: Hi my name is xxxxxxx.
I'm in XXXXXXX and ran out of Effexor 150mg and feel like I have vertigo, I've been off of it for 3 days. I happen to have some sertraline on me 100mg because I was on it 1 year ago, should I take that to help with these symptoms?
doctor
Answered by Dr. Alexander H. Sheppe 2 hours later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

What you are experiencing is antidepressant withdrawal. As you are experiencing, this is uncomfortable, but is not dangerous, and will resolve within the next 48 hours. Do not take sertraline 100mg as it will only give you side effects and not stop the withdrawal.

Try your best to wait it out and it will stop soon.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Effexor

doctor1 MD

My face has been flushed for two days and I have had a wicked headache in addition. Having problems with sleep. I just recently changed from taking 50mg of Effexor two times a day to a SR 150 one time a day. Could this cause the headache or face flushing?

doctor1 MD

Hi Dr. Sam. I withdrew fron Effexor total of 225. mg. I went to 150 mg. for 10 days. then .75 mg. for 10 days. This is day 4 of Freedom. I had flu like symtoms for 4 days on the first reduction. Then brain zaps and unable to sleep more than an hour or so for 2 days..and then I slept four full hours 2 nights ago and last night I slept for 6 hours. I have other symtoms but can manage those okay. However..today even though I had the energy to get lots done.. as soon as I lie down to rest or sleep... a fresh new hell has hit...itchiness all over and even feet bottoms... jumping from one place of my body to another. I am a Gillian Barre survivor... and on 10 mg Felodipine for High blood pressure. Is there anything I can do beyond prayer to help myself fast track through this phase of the withdrawl? My attitude is good...and the Effexor was to help me during a time of anxiety...long gone.. this is much worse..but I am not giving up! Thank you for any advice/help as you may be able to give me! Patricia

doctor1 MD

I am a 34 year old single mother diagnosed with hashimotos 3 years ago.I worked really hard to feel normal again.Changed my eatting habits,exercised daily,took my meds(synthroid .5mcg and cytomel,vitamins d3,fish oil, calcium, and xanax) for anxiety.This past 2 months my symptoms have drastically increased.My anxiety,palpataions,brain fog,memory loss,joint pains,hair loss,shooting pain on right side of mid section, numbing of fingers and toes,and more but at the moment I can t remember.lol.My endo performed blood tests and my t3s and t4s seemed to be in the low of the normal range but my antibodies are 2641 and my cholesterol levels are high.My blood pressure is also low and my ldls are high.My pcp prescribed prozac and ativan initially to help with anxiety but changed to effexor and lorazepram (prozac made me feel zombie like).I havent been able to work during this time.I really wish I could but my symptoms haven t subsided and now I am in deep depression.Sometimes I lay in bed and don t move for days.My father committed suicide at 30 so I have a friend here helping me deal with my ups and down.Im not suicidal but I have found myself crying in really low states rationaling what would happen if I weren t aroung.My next endocrinologist visit I am having a thyroid scan, adrenal test and another run of blood tests.Is there anything I can do or other tests I haven t explored?I really want to work but i don t even feel like myself anymore and i m scared.

doctor1 MD

I have been on Venlafaxine 75mg for many years after hysterectomy. Originally Effexor to reduce hot flashes. It did seem to help. then had to go to generic. I am trying to wean off of it. I ve been taking 1/2 tablet for quite some time. Have been taking 1/2 tablet every other night for approximately 6 weeks. When I try to stretch it out another day between, I get dizzy & light-headed, (hard to describe the exact feeling) that gives me a queezy stomach. How best can I get off of this medication? Thank you!

doctor1 MD

I don’t think 375g of Effexor is working, Can I add to it?

doctor1 MD

I've been having dizzy spells but when I get to the hospital they do blood work and EKG. They say it's all normal results. They think it's my anxiety . I'm on effexor xr for depression and GAD. They say I've got health anxiety also. They put me on...

doctor1 MD

http://doctor.healthcaremagic.com/AskDoctorInboxServlet?page=viewQuery&queryId=350303 Still suffering can t with taking Effexor then dont move bowls could even pro long as msny days. If i stop i move bowls that has been backed up a few days but, i...